Share this Article
YC Kwah, YH Leow
Correspondence: Dr Yung Chien Kwah, firstname.lastname@example.org
Acute generalised exanthematous pustulosis (AGEP) is an adverse drug reaction that can occur in any age group. It is commonly mistaken as pustular psoriasis or cutaneous infection, resulting in unnecessary commencement of medications such as methotrexate and antibiotics that can cause harm to the patient or interact and adversely affect the efficacy of other medications. Early diagnosis of AGEP avoids unnecessary investigations and treatment, which not only can harm the patient but also escalate health care, as the condition is self-limiting. This case report illustrates AGEP secondary to Cefaclor occurring in a 72-year-old Chinese woman. Although the literature has documented the occurrence of AGEP with Cefaclor, the unique feature of this case is the occurrence of AGEP following repeated uneventful courses of Cefaclor. This case highlights that AGEP must never be forgotten in the work-up for pustular eruptions in an elderly patient.
Keywords: acute generalised exanthematous pustulosis, cefaclor, drug allergy, pustular eruptions
Singapore Med J 2005; 46(7): 349-351